T Nation

23 Y/O - Clomid for 2 Months - High T & High E - What Now?


#1

So I went to see an andrologist about low libido and ED issues in September.

I got my testosterone checked at the time and it was quite low:
273. 79 (Ref 242.09 - 827.13)

Additional labs from Sept:

  • FSH Male 2.1 (Ref 1.9-13.0)
  • ICSH 3.19 (1.50-9.30)
  • Estradiol Male 97.0 (00 - 141.6)
  • Free Testo 0.187 (0.167-0.588)
  • Prolactin Male 0.23 (0.09 - 0.76)
  • SHBG - 32.50

So my doc prescribed me a course of Clomid for 2 months.

He also saw from a previous ultrasound that I had cysts and a varicocele in my balls so he said it would be best to remove it as the former can cause infertility issues and impair T levels. So I got it done around the same time.

I got my hormone levels checked last week and got my results today and T levels were 821.37 (Ref 242.09 - 827.13) but my Estradiol levels were 54 (Ref 00-38.52), so they are through the roof. My doc did not make me do any other hormones except T and E this time.

I would like to add that I have not experienced any corresponding improvement in sexual function as result of high T levels. And I really want to change this. My libido is still low and I am still experiencing ED.

So my doc put me on Arimidex 0.5mg a day and told me to stop taking clomid. Is this the best course of action?

Also I want to add that my penis feels quite numb at the moment & the sensitivity is reduced. I got a penile doppler ultrasound around 2 weeks ago (to rule out veinous leak) whereby they injected some substance to induce an erection. Could the injection have caused nerve damage leading to numb penis & reduced sensitivity?

How can I start experiencing full benefits of high T?

Appreciate advice and replies

Cheers


#2

The problem with your new protocol is that your T will tank (along with your E2). Best to take the Clomid with the AI.
But the realists is Clomid is not a long-term solution. To experience the benefits of TRT you need exogenous testosterone. By way of reference - I started HCG monotherapy and my T was jacked to about 1,000 ng/dl (E2 was 60). It wasn’t until I added some Androgel did I really “feel” the effects of high T.

I’m off of everything now and just doing Clomid 25mg EOD to help restart my own system but will plan to go off /taper in 6 weeks.


#3

Please read the stickies found here: About the T Replacement Category

  • advice for new guys
  • things that damage your hormones
  • protocol for injections
  • finding a TRT doc

We cannot provide very specific advice until you provide clomid dose and frequency.

Suspect:
clomid dose is too high
causing LH that is too high
leading to high T–>E2 inside the testes
Arimidex/anastrozole cannot manage T–>E2 inside the testes
Arimidex may then fail to work

You only had TT tested? Provide all labs with ranges.

Your target is E2=22pg/ml, 80pmol/L

Arimidex 0.5mg per day is 3.5mg/week. Most guys on TRT with TT in your range need 1.0 mg/week. So that dosing should be regarded as too high. When did you start that and what have you felt from that?

R2=54 is enough to mess with sexual function.

Do read those stickies. You need to understand more than your doctors and cannot be passive about your hormone care.


#4

Thanks KSman and jimgainz for the replies!

I was on clomid since 22 July 2016 at a dose of 25mg everyday, but then I cut down to 12.5mg since early to mid September 2016. I carried on with that until October 21 where I was advised by another doctor to skip Clomid Saturday & Sunday and take 0.5mg everyday. On the urging of my mother I went back to my original doctor where I got the TT and Estradiol test last Weds, he also advised me to continue taking armidex and stop taking Clomid as I mentioned in my previous post.

I have since the 21st October 2016 stopped taking clomid and only arimidex. I have not felt really any different…although I have started experiencing insomnia in the past 2 days where I wake up at 5am and from there on my sleep quality is reduced i.e. i can’t achieve deep sleep. Not sure if that’s related to arimidex though. My penis also feels more numb and less sensitive, but I’m not sure if that is due to arimidex as well.

Yes my doctor on my latest T test only had me get TT and E2 tested - to save money. It’s quite expensive getting a full hormone panel.
I have uploaded my first Hormone panel on 29 July 2016, and my latest hormone panel Last wednesday only testing for TT and Estradiol.

So should I continue with arimidex? Or Go with Clomid and Arimidex? Or Drop both? I will definitely have a read of the stickies also.

Thank you very much.


#5

Maybe its your bodyfat ?


#6

Test level looks great but Estradiol is still high. (Fwiw a my Estradiol was a bit higher on my last blood test but I didn’t really experience sides).

Keep in mind that your numbers reflect the results of taking Clomid - which has a very long half life of 6 days. It takes about a month to get out of your system and two weeks before you will feel any effects from stopping it.

Personally, I would drop it and take the Arimidex as your doctor prescribed and see where you end up. As Estradiol drops you will notice better erections.

The bit of insomnia you have is normal when changing doses that alter hormones and should resolve shortly.


#7

When you stop a SERM when E2 is high, the HPTA can now see the E2 and shutdown. Taking the AI will be helpful. A slow taper off of SERM would have been useful.


#8

My doc wants me on AI till January. Is that too long? How long does it take for AI to reduce Estradiol levels? Is fatigue/exhaustion a side effect of AI in men?

I currently have no libido, no morning wood and can’t even get an erection with my own hand. It’s all very worrisome. Also my penis feels numb & loss of sensation…could this be due to my hormones? I did take Selegiline for 2-3 days this week…to try and improve libido but it didn’t work…maybe thats causing it?


#9

AI reduces T–>E2 within one hour.
But a given AI dose takes around 6 days to reach final levels in your body.
Most notice effects in 5-7 days.